U.S. doctors online nowAsk doctors free
A 38-year-old member asked:

took drowsy medications and can't focus on my finals, what do i do? what could happen?

1 doctor answer3 doctors weighed in
Dr. Bennett Machanic
Neurology 52 years experience
Response: You do NOT say if these were sleeping pills, antihistamines, sedatives or tranquilizers, But most medication wears off over a period of hours. To become more alert, caffeine containing beverages may help, such as coffee, coke, or Red Bull. If you are unable to function adequately, might contact your doctor directly.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 35-year-old member asked:

Should I omit weights from my exercise routine and only focus on moderate cardio?

2 doctor answers3 doctors weighed in
Dr. Rakhi Dimino
Specializes in Obstetrics and Gynecology
No: Light weights focusing on arms and legs are okay. Avoid weights that are heavy or cause you to strain your core muscles. You can also do exercises that uses the body's own weight as resistance, such as yoga, instead.
A 31-year-old member asked:

Does heart failure cause sleepiness?

2 doctor answers9 doctors weighed in
Dr. Alon Gitig
Cardiology 20 years experience
Yes, it can: Heart failure can certainly cause profound fatigue and weakness, and even increased sleepiness. This is usually as a result of limited forward blood flow out of the heart, for instance to skeletal muscles (limits activity tolerance), the brain and so on. It's also very common for people with heart failure to develop sleep apnea, making their sleep quality suffer and leading to daytime sleepiness.
A 34-year-old member asked:

Why does drowsiness occur after taking antihistamines?

2 doctor answers3 doctors weighed in
Dr. Patrick Melder
ENT and Head and Neck Surgery 27 years experience
Complex: Histamine is a wake promoting neurotransmitter in the brain. Older antihistamines like Benadryl (diphenhydramine) cross into the brain and block this center allowing for drowsiness to occur. The newer antihistamines like alleges, claritin, zyrtec do not cross as easily and are less likely to promote drowsiness.
A 43-year-old member asked:

My eyes go watery when I try to focus on objects close up. Is this normal?

2 doctor answers7 doctors weighed in
Dr. David Kira
Ophthalmology 21 years experience
No: A lot of times these symptoms are caused by dry eyes or blurring (incorrect glasses). Try some artificial tears first, if the vision remains problematic and the tearing continues, see your ophthalmologist for en exam and refraction (check for glasses).
A 33-year-old member asked:

My eyes are tired and sometimes go out of focus when taking notes in class. What can I do?

2 doctor answers5 doctors weighed in
Dr. David Kira
Ophthalmology 21 years experience
May need glasses: You may be suffering from farsightedness or presbyopia and would require reading glasses. Sometimes, mild strabismus may lead to subtle double vision at near and result in blur and fatigue.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated May 28, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.